Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Jonima

Post-Accutane Breakouts

Recommended Posts

As you can see in my signature, I ended my tane course in October. Now in January, I have had some relatively minor breakouts. In comparison to pre-Accutane breakouts, these are just measly little zits; they are not a big concern (but I would rather not have them).

I am concerned because they are slowly increasing in number AND they are breaking out in the same areas where I broke out before this whole ordeal. Also, my skin is incredibly oily now, unlike my beautiful, dry skin that I had during tane.

Are there steps I can take to dissipate these breakouts and keep the oil production under control in these post-Accutane times?

Link to comment
Share on other sites

As you can see in my signature, I ended my tane course in October. Now in January, I have had some relatively minor breakouts. In comparison to pre-Accutane breakouts, these are just measly little zits; they are not a big concern (but I would rather not have them).

I am concerned because they are slowly increasing in number AND they are breaking out in the same areas where I broke out before this whole ordeal. Also, my skin is incredibly oily now, unlike my beautiful, dry skin that I had during tane.

Are there steps I can take to dissipate these breakouts and keep the oil production under control in these post-Accutane times?

Have you recently started eating a food you don't eat often or a larger quanitity of one food? Have you recently started using new face products?

I had 2 fairly big breakouts post Accutane but both went away within a couple of weeks with little scaring. I figured out one was from drinking too much milk and the other was from using a new facewash.

Link to comment
Share on other sites

Well, I'm only 19 days post accutane and my oily skin is coming back and have two new pimples today....I'm extremely worried that this means the return of acne. You will still get the occasional pimple after accutane though. I hated all topicals prescriptions, but my derm told me that after accutane my skin would respond better to many of the meds. So if it becomes more persistent you may want to see your dermatologist again. Let's hope for the best...

Link to comment
Share on other sites

As you can see in my signature, I ended my tane course in October. Now in January, I have had some relatively minor breakouts. In comparison to pre-Accutane breakouts, these are just measly little zits; they are not a big concern (but I would rather not have them).

I am concerned because they are slowly increasing in number AND they are breaking out in the same areas where I broke out before this whole ordeal. Also, my skin is incredibly oily now, unlike my beautiful, dry skin that I had during tane.

Are there steps I can take to dissipate these breakouts and keep the oil production under control in these post-Accutane times?

Have you recently started eating a food you don't eat often or a larger quanitity of one food? Have you recently started using new face products?

I had 2 fairly big breakouts post Accutane but both went away within a couple of weeks with little scaring. I figured out one was from drinking too much milk and the other was from using a new facewash.

I take around 2500 mg daily of Vitamin C, that's the only new addition I have added to my diet. I take it because I understand it aids in collagen production.

Link to comment
Share on other sites

Hate to say it bro....time for course #2. I had the same thing happen to me except 4 days after my first course my oily skin came back as well as breakouts. Oily skin should not return, it returns to normal levels. I started course #2 5 months later. I'm on my last month. Dosages went like this.

6 months=120MG

1 month=40mg

Final Month=20mg (Which im in now)

I have better expectations now on my 2nd course than I did on my first. Being on 20mg, I haven't noticed any increase in oil, or any breakouts. Doc told me the 2nd course is usually 95% effective.

Link to comment
Share on other sites

Hate to say it bro....time for course #2. I had the same thing happen to me except 4 days after my first course my oily skin came back as well as breakouts. Oily skin should not return, it returns to normal levels. I started course #2 5 months later. I'm on my last month. Dosages went like this.

6 months=120MG

1 month=40mg

Final Month=20mg (Which im in now)

I have better expectations now on my 2nd course than I did on my first. Being on 20mg, I haven't noticed any increase in oil, or any breakouts. Doc told me the 2nd course is usually 95% effective.

this was my second course. :(

my breakouts are worse now than they were over a week ago. I am really getting scared. FUCK!

Please help. I know there are people out there whom are post-Accutane as well. C'mon, help a brother out.

Link to comment
Share on other sites

As you can see in my signature, I ended my tane course in October. Now in January, I have had some relatively minor breakouts. In comparison to pre-Accutane breakouts, these are just measly little zits; they are not a big concern (but I would rather not have them).

I am concerned because they are slowly increasing in number AND they are breaking out in the same areas where I broke out before this whole ordeal. Also, my skin is incredibly oily now, unlike my beautiful, dry skin that I had during tane.

Are there steps I can take to dissipate these breakouts and keep the oil production under control in these post-Accutane times?

Have you recently started eating a food you don't eat often or a larger quanitity of one food? Have you recently started using new face products?

I had 2 fairly big breakouts post Accutane but both went away within a couple of weeks with little scaring. I figured out one was from drinking too much milk and the other was from using a new facewash.

I had just started using Cetaphil Gentle Cleanser and Moisturizer when the breakout got a little worse. Hopefully that will pass; it's the same stuff I used on tane.

I had also started drinking coffee heavily to stay awake in school around the same time I started using the face wash.

So I will eliminate coffee and try to get rid of that variable. What about the face wash?

Edited by Jonima
Link to comment
Share on other sites

Lots of caffeine always makes me break out. It made me break out post-Accutane when my skin was near perfect as well so cut back to one caffeine drink a day. You could be sensitive to Cetaphil as well, personally it gave me a rash so I don't know why people seem to think it's so gentle. Good luck :)

Link to comment
Share on other sites

What is your diet like (both during and after accutane?) I think a lot of the time people take accutane without working on improving their diet as well. So after the course things get back to how they were (just not quite so bad). I'd definitely work on that if not already doing so.

Link to comment
Share on other sites

What is your diet like (both during and after accutane?) I think a lot of the time people take accutane without working on improving their diet as well. So after the course things get back to how they were (just not quite so bad). I'd definitely work on that if not already doing so.

I am a strong believer in holistic health, especially diet. I exercise and eat a healthy, balanced diet. It has not changed much since before or during Accutane.

OK! Now my breakouts are all over my left cheek, up and down the jaw line, and whiteheads scattered across my forehead and other random spots. It is not letting up.

I have started using topical Tretinoin cream.

Link to comment
Share on other sites

bump

The breakouts are gradually spreading everywhere. I am really worried!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!! Please! FOR THOSE OF YOU WHOM JUST SKIP OVER THESE POSTS, please read my questions and concerns ESPECIALLY IF YOU CAN SHARE SOME EMPATHETIC EXPERIENCE!!

I need to know what to do about these crazy post-accutane breakouts. It has been about 4 months since I stopped tane, then I was clear for about 3 1/2 months when the breakouts began.

:(

Link to comment
Share on other sites

Either:

A) Accutane didn't work for you

or

B) You weren't given enough Accutane. Either your dose was too low or you weren't on it long enough.

I'd suggest going back to a dermatologist.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×